Alert archive / Kentucky / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 20, 2011, 4:49 PM EDT for Greenup County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 20, 2011, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
County Greenup County, KY
The radar
The Charleston,WV radar (KRLX), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WWUS81 KRLX 202049
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT WED JUL 20 2011
KYZ101-202115-
GREENUP KY-
449 PM EDT WED JUL 20 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENUP COUNTY...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PORTSMOUTH...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SOUTH PORTSMOUTH AROUND 500 PM...SOUTH SHORE
AROUND 510 PM AND GRAYS BRANCH AROUND 520 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8304 3873 8297 3876 8290 3876 8289
3874 8286 3868 8287 3867 8285 3859 8284
3856 8280 3856 8272 3854 8307
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:21 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 1:21 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT WED JUL 20 2011
.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE...WITH HOT AND HUMID CONDITIONS...WILL
BUILD OVER THE AREA THROUGH THE WEEK. VERY WEAK FRONT WITH SLIGHT
RELIEF TO EXCESSIVE HEAT BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
ALONG WESTERN FLANK OF CWA THIS AFTERNOON MOISTURE BOUNDARY AT MID
LEVELS OVER OHIO/KY WITH WEAK WAVE DROPPING DOWN LATER THIS
AFTERNOON. WENT WITH BRIEF LIKELY EXTREME WEST WITH WAVE LATER THIS
AFTERNOON. WEAK WAVE JUST TO SOUTHWEST OF CWA INDICATED FOR
THURSDAY SO HAVE SLIGHT CHANCE THERE FOR THURSDAY AFTERNOON. MOST
LIKELY AREA CAN BE BETTER PINNED DOWN THURSDAY.
WITH MID 90S AND HIGH DEW POINTS FOR THURSDAY HAVE ADDED EXCESSIVE
HEAT WARNING FOR THURSDAY AFTERNOON (PERIODS ABOVE 105 APPARENT
TEMP) ALONG WITH ADVISORY (PERIODS ABOVE 100) CONTINUING FOR THIS
AFTERNOON.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
CENTER OF THE UPPER LEVEL HIGH WILL DRIFT FROM THE MIDDLE OHIO
VALLEY THURSDAY TO THE MID ATLANTIC COAST FRIDAY NIGHT. TROPICAL
ATMOSPHERE WITH HIGH PWAT VALUES WILL BE SUSCEPTIBLE TO DIURNAL
HEATING CONVECTION THAT WILL GENERALLY BE ISOLATED IN NATURE. A COOL
FRONT OVER THE SOUTHERN GREAT LAKES WILL CREEP SOUTHWARD INTO FRIDAY
AFTERNOON AND EVENING. THE AIRMASS SEPARATION WILL NOT BE ALL THAT
DISTINCT...BUT WILL PROVIDE SOME LOW LEVEL CONVERGENCE TO JUSTIFY
HIGHER POPS IN SOUTHEAST OHIO IN ADDITION TO THE DAYTIME HEATING
EFFECTS. OTHERWISE...DYNAMIC FORCING WILL BE SUBTLE AND WEAK...BUT
IT WILL NOT TAKE MUCH TO SEND PARCELS UPWARDS GIVEN THE WEAK CAP IN
PLACE.
DEWPOINTS WILL REMAIN IN THE 70S. THE QUESTION REMAINS HOW HIGH THE
TEMPERATURES WILL CLIMB...PARTICULARLY THURSDAY AFTERNOON. MOS
NUMBERS ARE STILL ADAMANT ABOUT UPPER 90S FOR THE LOWLANDS FOR THE
MOST PART. MAV HAS BEEN CONSISTENTLY OVER DOING THE MAX TEMPERATURES
ON THE HIGH SIDE. VEGETATION IS IN DECENT SHAPE MOISTURE WISE...AND
FEEL THIS COULD BE WORTH A COUPLE DEGREES. THEREFORE...WILL STAY
CONSERVATIVE FOR THIS FORECAST ISSUANCE THURSDAY AND FRIDAY. THAT
BEING SAID...HEADLINES FOR THE HEAT INDEX REMAIN LIKELY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF CONTINUED TO SHOW DIFFERENCES IN THE EXTENDED
PERIOD. HPC LEANED CLOSER TO THE LATEST ECMWF AND ECMWF ENSEMBLES.
FAIRLY LOW CONFIDENCE IN THE MODELS IN THE EXTENDED PERIOD IN
THIS CONTINUED WEAK FLOW REGIME. THUS...USED HPC GUIDANCE TO
POPULATE GRIDS WITH ONLY A FEW MINOR ADJUSTMENTS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UNDER HIGH VFR WITH OCCASIONAL MVFR IN HAZE BOTH THIS AFTERNOON AND
THURSDAY. RIVER VALLEY IFR WITH FOG 06Z TO 12Z THURSDAY. ANY
CONVECTION WILL BE ISOLATED AND BRIEF.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: HIGH
ALTERNATE SCENARIOS: RIVER VALLEY FOG OVERNIGHT MAY BE LESS
EXTENSIVE DEPENDING ON LOCATION AND SPECIFIC HOUR.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H H H H H H M M M
BKW CONSISTENCY M M H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M M M
PKB CONSISTENCY H H H H H H H H H M M M
CKB CONSISTENCY H H H H H H H H H M M M
AFTER 18Z THURSDAY...
SOME IFR VALLEY FOG OVERNIGHT THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT THURSDAY FOR
WVZ005>011-013>020-024>032.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>019-024>026.
OH...EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT THURSDAY FOR
OHZ066-067-075-076-083>087.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT THURSDAY FOR
KYZ101>103-105.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JB/AAR
NEAR TERM...AAR
SHORT TERM...26
LONG TERM...KMC
AVIATION...AARHazardous weather outlook, Jul 20, 1:51 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 151 PM EDT WED JUL 20 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-024>026- 211800- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- 151 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING FOR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ020-027>032-211800- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 151 PM EDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>040-046-047-211800- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 151 PM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT WED JUL 20 2011
KYZ101-202115-
GREENUP KY-
449 PM EDT WED JUL 20 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENUP COUNTY...
AT 448 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PORTSMOUTH...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SOUTH PORTSMOUTH AROUND 500 PM...SOUTH SHORE
AROUND 510 PM AND GRAYS BRANCH AROUND 520 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 8304 3873 8297 3876 8290 3876 8289
3874 8286 3868 8287 3867 8285 3859 8284
3856 8280 3856 8272 3854 8307
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:33 PM EDT | Special Weather Statement | RLX | Putnam | 57 min |
| Jul 20, 11:33 AM EDT | Excessive Heat Warning | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 32 hr |
| Jul 20, 5:06 PM EDT | Special Weather Statement | RLX | Perry | 24 min |
| Jul 20, 5:36 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Jul 20, 6:11 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 34 min |
| Jul 20, 6:56 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Meigs | 34 min |
Nearby
Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.